Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 10, 2005, 8:16 PM CDT for Fayette County, Lavaca County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 10, 2005, 9:08 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:25 PM CDT | TSTM WND DMG | 3 E Moulton, TX | TREE LIMBS DOWN AND A AMATURE RADIO TOWER BLOWN ON HWY 532. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110117
SVREWX
TXC149-285-110215-
/O.NEW.KEWX.SV.W.0201.050811T0116Z-050811T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
FAYETTE
LAVACA
* UNTIL 915 PM CDT
* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...OVER LAVACA AND FAYETTE COUNTIES. MOVEMENT WAS
EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MOULTON...SUBLIME...
FLATONIA...SCHULENBURG...CISTERN...MULDOON...ROUND TOP...LA
GRANGE...FAYETTEVILLE AND ELLINGER.
STRONG WINDS AROUND OR HIGHER THAN 60 MPH...LOCALLY HEAVY RAIN AND
FREQUENT LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
2979 9731 3004 9704 3015 9680 3014 9672
3016 9670 3011 9664 3007 9665 2996 9658
2963 9687 2934 9658
$$2 follow-up statements
000
WWUS54 KEWX 110145
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT WED AUG 10 2005
TXC149-285-110215-
/O.CON.KEWX.SV.W.0201.000000T0000Z-050811T0215Z/
FAYETTE TX-LAVACA TX-
842 PM CDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR
LAVACA AND FAYETTE COUNTIES...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS...SOME SEVERE...OVER PARTS OF FAYETTE AND
LAVACA COUNTIES. MOVEMENT WAS EAST...NORTHEAST AT 20 MPH.
STRONG DAMAGING WINDS...LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING
WILL ACCOMPANY THESE THUNDERSTORMS.
LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
2979 9731 3004 9704 3015 9680 3014 9672
3016 9670 3011 9664 3007 9665 2996 9658
2963 9687 2934 9658
$$000
WWUS54 KEWX 110208
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT WED AUG 10 2005
TXC149-285-110217-
/O.CAN.KEWX.SV.W.0201.000000T0000Z-050811T0215Z/
FAYETTE TX-LAVACA TX-
907 PM CDT WED AUG 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR LAVACA AND FAYETTE COUNTIES IS
CANCELLED...
THE THUNDERSTORMS THAT MOVED ACROSS PARTS OF LAVACA AND FAYETTE
COUNTIES EARLIER HAVE DISSIPATED.
ISOLATED SHOWERS REMAIN OVER THE EAST PARTS OF LAVACA COUNTY...
AND ARE EXPECTED TO DIMINISH.
LAT...LON 2907 9693 2939 9723 2958 9720 2965 9714
2979 9731 3004 9704 3015 9680 3014 9672
3016 9670 3011 9664 3007 9665 2996 9658
2963 9687 2934 9658
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:44 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:44 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT WED AUG 10 2005 .DISCUSSION... UPPER LOW OVER NORTHEAST MEXICO WILL CONTINUE TO SLOWLY DRIFT SOUTHWEST-WARD. WENT WITH RAIN LIKELY TONIGHT IN THE HILL COUNTRY AND ALONG THE EDWARDS PLATEAU AS IT IS EXPECTED THAT ANOTHER ROUND OF RAIN WILL OCCUR OVERNIGHT. DUE TO ALREADY SATURATED GROUNDS AND VERY LIMITED INSOLATION THROUGHOUT TODAY...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE COUNTIES ALONG AND SOUTH OF I-10 AND WEST OF I-35 UNTIL 7 AM THURSDAY. ALTHOUGH WE ARE EXPECTING RAINFALL TOTALS TO AVERAGE NEAR ONE HALF OF AN INCH...LOCALLY HEAVY DOWNPOURS WILL STILL HAVE THE CAPABILITY TO PRODUCE CLOSE TO 3 INCHES OF RAINFALL BEFORE MORNING. DECIDED TO DECREASE THURSDAYS MAX TEMPS IN THE NORTHERN HALF OF THE CWA BY ABOUT 3-4 DEGREES DUE TO CONTINUED GROUND MOISTURE AND LINGERING CLOUDS. PUT IN AREA-WIDE POPS OF 20 PERCENT WITH 30S FOR THE COUNTIES ALONG AND WEST OF HIGHWAY 83. IN THE EXTENDED...A GENERAL DRYING TREND WILL START ON FRIDAY AND PERSIST THROUGH SUNDAY. BY SUNDAY AFTERNOON AND EVENING...A RIDGE OVER THE NORTHEASTERN GULF WILL HELP TO USHER IN ADDED MOISTURE AIDING THE RETURN OF SEA-BREEZE CONVECTION IN OUR SOUTHEASTERN COUNTIES. BY TUESDAY...THE RIDGE WILL SHIFT BACK WESTWARD DAMPENING POPS BACK TO 20S IN THE EAST. TEMPS WILL MAKE A RETURN TO MID-AUGUST NORMALS BY LATE FRIDAY AND CONTINUE THROUGH THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 74 96 / 60 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 73 93 73 96 / 60 20 10 10 DEL RIO INTL AIRPORT 77 95 77 97 / 60 30 10 10 SAN ANTONIO INTL AIRPORT 74 92 76 96 / 60 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR COUNTIES SOUTH OF I-10 AND WEST OF I-35. && 25/18
Hazardous weather outlook, Aug 10, 5:42 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT WED AUG 10 2005 TXZ171>173-183>194-202>209-217>225-228-101040- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 542 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 10, 3:09 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD KERRVILLE 30.04N 99.14W
08/10/2005 KERR TX CO-OP OBSERVER
MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
STREET.
0230 PM FLOOD UTOPIA 29.62N 99.53W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 187 NORTH OF UTOPIA CLOSED.
0230 PM FLOOD 10 N KNIPPA 29.44N 99.63W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690
&&
PMLocal storm report, Aug 10, 4:01 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1022 AM FLOOD 7 E BULVERDE 29.74N 98.33W
08/10/2005 COMAL TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
1106 AM FLOOD 5 S CONCAN 29.44N 99.73W
08/10/2005 UVALDE TX DEPT OF HIGHWAYS
HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.
1120 AM FLOOD 5 W GEORGETOWN 30.65N 97.77W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.
1147 AM FLOOD 15 S PIPE CREEK 29.50N 98.93W
08/10/2005 MEDINA TX EMERGENCY MNGR
6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
WATER COMING INTO THEIR HOMES.
1225 PM FLOOD 8 NW AUSTIN 30.39N 97.85W
08/10/2005 TRAVIS TX EMERGENCY MNGR
LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360.
LAKEWOOD INSIDE OF BULL CREEK PARK.
1245 PM FLOOD 9 N AUSTIN 30.44N 97.75W
08/10/2005 TRAVIS TX EMERGENCY MNGR
FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS
PARK ROAD.
1250 PM FLOOD KERRVILLE 30.04N 99.14W
08/10/2005 KERR TX CO-OP OBSERVER
MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
STREET.
0115 PM FLOOD 4 SSE SCHERTZ 29.50N 98.24W
08/10/2005 BEXAR TX EMERGENCY MNGR
TRANE HALE ROAD CLOSED, INTERSECTION OF EVAN AND ELM
WATER ROAD CLOSED.
0115 PM FLOOD 3 NE ROUND ROCK 30.55N 97.64W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
VEHICLE WASHED OFF LOWER WATER CROSSING ON MCNUTT CREEK.
0115 PM FLOOD 8 NNW TAYLOR 30.68N 97.46W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
STATE HIGHWAY 95 AT WILLIAMSON COUNTY ROAD 338 CLOSED.
0230 PM FLOOD UTOPIA 29.62N 99.53W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 187 NORTH OF UTOPIA CLOSED.
0230 PM FLOOD 10 N KNIPPA 29.44N 99.63W
08/10/2005 UVALDE TX LAW ENFORCEMENT
HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690
&&
PMNearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.